MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint reports that a patient undergoing dual lead placements targeting the femoral nerve(s) experienced slurred/stuttering speech, and gross motor contractions through the abdomen/shoulders during testing to target placement of their second lead.The system was subsequently removed, including the first lead that the patient received, prior to concluding the placement procedure.Per follow-up submitted to this complaint, the patient received oxygen and an electrocardiogram (ekg) was administered, and there were reportedly no abnormalities identified.The patient's implanting physician reportedly received an update after the procedure that the patient underwent additional testing and results did not appear to be out of normal range for any tests; additional information about which test(s) the patient underwent was not available at the time of complaint investigation.It is unclear from the information available whether the patient's physician was aware of any similar symptoms occurring in this patient prior to the procedure.However, per the complaint submission, the patient has a history of experiencing seizure from medication use >10 years prior to the procedure; given that additional information about the patient's history of these symptoms was not available at the time of investigation, it is unclear whether the patient's prior medical history unrelated to sprint may have contributed to the issue reported in this complaint.Per follow-up submitted to this complaint, the patient's physician reportedly did not believe that the issue was related to sprint or correlated with delivery of stimulation, and he reportedly attributed the issue to stress/tension from undergoing the lead placement procedure.
 
Event or Problem Description
A patient undergoing dual lead placements targeting the femoral nerve(s) experienced slurred/stuttering speech, and gross motor contractions through the abdomen/shoulders during testing to target placement of their second lead.The system was subsequently removed, including the first lead that the patient received, prior to concluding the placement procedure and the nursing team attended to the patient's health at that time.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 44122
2163789067
MDR Report Key18319335
Report Number3011035812-2023-00023
Device Sequence Number6970351
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)241024(10)72585200
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model Number9600-9288
Device Lot Number72585200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale